Severe side effects to Levothyroxine

Hi All,

I believe my hypothyroid symptoms become much worse approximately 2 hours after I have taken my Levothyroxine (100mcg)!!!! Does anyone else feel like this?

I literally crash for approximately 10 - 12 hours.

Is it possible I am having a really bad reaction to Levothyroxine?

What will happen if I don't take it?

Any feed back appreciated

Jane

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Hi Jane, You need to see your Dr it might be that you are reacting to fillers in the tablets and may need to try a different make. You might want to consider Yellow carding the brand you are on.

    I'm hoping that there are better able people on here to advice you regarding what you do about your medication.

    How long have you been on your Levo? I suspect 100mcg might be a high dose to start on....that may be an issue -but see what other advice you get.

    Repost if you don't get replies, seems a bit quiet on here today- probably because bank holiday.

  • Hi UrsaP

    Thanks for your suggestions.

    Have been on Levo for 13 years. will try to get different brand.

  • Hi Jane

    What brand of Levi are you taking. Inused wockhardt. And was ok but last time they gave me teva which seems to be the brand they are using a lot lately. Must be. Header. However it it he'd from head to foot while on the tevo. Went back to drs and she specified I must have wockhardt now. Itching has stopped. What brand do you get.

  • Hi Janeold25,

    I've not heard of such a reaction before but it may be due to the Levothyroxine you are taking. Ask your pharmacist to trial you on an alternative make. The makes available in the UK are:

    Mercury Pharma 25mcg, 50mcg, 100mcg.

    Actavis (also known as Almus) 50mcg and 100mcg.

    Wockhardt 25mcg.

    Teva 12.5mcg, 25mcg, 50mcg, 75mcg and 100mcg.

    You can report the adverse effects you are experiencing via yellowcard.mhra.gov.uk/

  • Many thanks.

    Am on Almus

  • Can't see SLS. What does SLS stand for?

  • SLS is probably Sodium lauryl sulfate.

    It would be most helpful if people avoided all but the most common abbreviations and acronyms.

    There is none in any UK levothyroxine product.

You may also like...